Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 21, 2018, 2:28 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 2:28 PM PDT (21:28 UTC)
- Expired
- Jul 21, 2018, 3:30 PM PDT
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 65 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WUUS55 KVEF 212128
SVRVEF
AZC015-NVC003-212230-
/O.NEW.KVEF.SV.W.0025.180721T2128Z-180721T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
228 PM PDT SAT JUL 21 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northwestern Mohave County in northwestern Arizona...
East central Clark County in southern Nevada...
* Until 330 PM PDT/330 PM MST/.
* At 226 PM PDT/226 PM MST/, a severe thunderstorm was located 11
miles west of Temple Bar Campground, or 17 miles east of Boulder
City, moving northwest at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect dangerous boating conditions.
* Locations impacted include...
Las Vegas Bay, Echo Bay, Callville Bay Campground, Las Vegas Bay
Campground, Overton Beach, Echo Bay Campground, Callville Bay,
Hoover Dam and Lake Mead National Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3602 11433 3585 11462 3614 11490 3620 11450
3650 11439 3654 11431
TIME...MOT...LOC 2126Z 152DEG 27KT 3602 11452
HAIL...<.75IN
WIND...60MPH
$$
CK2 follow-up statements
864
WWUS55 KVEF 212154
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
254 PM PDT SAT JUL 21 2018
AZC015-NVC003-212230-
/O.CON.KVEF.SV.W.0025.000000T0000Z-180721T2230Z/
Mohave AZ-Clark NV-
254 PM PDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
PDT/330 PM MST/ FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK
COUNTIES...
At 246 PM PDT/246 PM MST/, a severe thunderstorm was located near
Callville Bay Campground, or 14 miles east of Las Vegas Bay, moving
northwest at 30 mph has produced winds of 35 to 45 MPH.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect dangerous boating conditions.
Locations impacted include...
Las Vegas Bay, Echo Bay, Callville Bay Campground, Las Vegas Bay
Campground, Overton Beach, Echo Bay Campground, Callville Bay and
Hoover Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3605 11437 3599 11474 3614 11490 3620 11450
3650 11439 3654 11431
TIME...MOT...LOC 2146Z 152DEG 27KT 3616 11461
HAIL...<.75IN
WIND...60MPH
$$
CK917
WWUS55 KVEF 212221
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
321 PM PDT SAT JUL 21 2018
AZC015-NVC003-212230-
/O.EXP.KVEF.SV.W.0025.000000T0000Z-180721T2230Z/
Mohave AZ-Clark NV-
321 PM PDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND EAST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 330 PM PDT/330 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3605 11437 3599 11474 3614 11490 3620 11450
3650 11439 3654 11431
TIME...MOT...LOC 2220Z 152DEG 27KT 3638 11476
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:20 AM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 21, 8:20 AM PDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 820 AM PDT Sat Jul 21 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the weekend, providing fuel for afternoon and evening thunderstorms, especially over the mountains. A heat wave will bring very hot temperatures Tuesday through Thursday, along with lowering thunderstorm chances. && .UPDATE...Vort lobe is advancing northward, quicker than what CAM guidance indicates, and will become more convective along the leading edge with increased insolation. Increased PoP through 11 AM this morning. Slight chance PoP now extends northward to the Hoover Dam and westward into to Henderson and eastward through Mohave County. Still concerned with southern Nevada late this morning/early afternoon with both the diurnal driven and dynamic influences combining to spread convection across a broad area. Main impacts will be isolated heavy downpours with embedded thunderstorms and strong outflow winds. This complex has a history of severe winds across southwestern Arizona earlier this morning; this morning observations have estimated 30-40 MPH winds with gusts to 50. Along with strong outflow, expect blowing dust and lowering visibilities. .PREV DISCUSSION...215 AM PDT Sat Jul 21 2018 .SHORT TERM...through Monday night. Overall pattern remains favorable for thunderstorms through the period, although focusing mechanisms will be tough to pin down. First feature of concern is a weak vorticity lobe riding around the south side of the big hot ridge centered over the southern Plains. This lobe was kicking off a thunderstorm complex in the vicinity of Tucson early this morning, and is forecast to reach southern Mohave County roughly around sunrise. Many models suggest the associated storms will be fizzling by that time, but the remnant lobe could be a focus later in the day. With this in mind, kept the highest afternoon PoPs over northern Mohave County, with a secondary max in Esmeralda and northern Inyo where mountain storms have been prevalent in recent afternoons and high resolution models paint more precip this afternoon. For Sunday and Monday, as temperatures rise a little bit more aloft, expect lesser thunderstorm coverage, with the focus shifting a bit more to the higher terrain. .LONG TERM...Tuesday through Saturday. Little change in overall thinking as strong high pressure shifts west and impacts the desert southwest through much of the extended period. The peak of the heat is expected to be Tuesday through Thursday with temperatures over most areas about 10 degrees above normal. At this time it looks like temperatures will just remain shy of records in Las Vegas as the records for Tuesday-Thursday are 117, 115, 116 respectively. With strong high pressure overhead it will be tough for thunderstorms to develop, but slight chances will remain over the higher terrain across northern Mohave County along with central Nevada. && .AVIATION...For McCarran...Southerly winds around 6-8 kts are forecast through this morning along with mainly bkn skies around 20k feet. By late morning, convection will once again develop with showers or thunderstorms possible in the Las Vegas Valley during the afternoon. Brief heavy rain along with gusty and erratic outflow winds will be the main concern with any storm. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms can be expected again this afternoon around the region. Gusty and erratic winds along with brief heavy rain will be the biggest impact from storms. Otherwise typical diurnal winds with speeds generally less than 10 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM/AVIATION...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Jul 20, 7:05 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 20, 8:54 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 51 min |
| Jul 21, 9:22 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 53 min |
| Jul 21, 9:41 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 79 min |
| Jul 21, 10:28 AM PDT | Dust Storm Warning | VEF | Clark | 62 min |
| Jul 21, 12:36 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 21, 8:32 AM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 21, 8:50 AM PDT | Dust Storm Warning | VEF | Mohave | 85 min |
| Jul 21, 10:39 AM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 21, 12:19 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.